Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 52, NWS Mobile, AL

March 9, 1999Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 9, 1999, 3:27 AM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 1999, 3:27 AM CST (09:27 UTC)
Expired
Mar 9, 1999, 4:45 AM CST
In force
78 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Okaloosa County, FL, Santa Rosa County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 090927 RRA
SVRMOB
FLC091-113-091045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST TUE MAR 9 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKALOOSA COUNTY IN NORTHWESTERN FLORIDA
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 445 AM CST

* AT 326 AM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 25 MILES WEST OF CRESTVIEW OR 7 MILES WEST OF MUNSON...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  MUNSON BY 335 AM CST
  BAKER BY 350 AM CST
  MILLIGAN BY 355 AM CST
  CRESTVIEW BY 400 AM CST
  CAMPTON BY 405 AM CST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:10 AM CST, 17 minutes earlier.

Area forecast discussion, Mar 9, 3:10 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 AM CST TUE MAR 9 1999

SEVERAL LINES OF SVR TSTMS CURRENTLY MOVG SE ACROSS CWA. NUMEROUS
REPORTS OF LARGE HAIL (GOLFBALL SIZE AND SLIGHTLY LARGER) AND SOME
WIND DAMAGE REPORTS AS WELL HAVE BEEN RECEIVED. APPEARS SOUTHERN AL
ZONES AND NW FLORIDA ZONES MOST LIKELY TO SEE SVR WEATHER OVER NEXT
COUPLE OF HOURS. THIS PREFRONTAL ACTIVITY WILL EXIT CWA BY AROUND
MID-MORNING WITH COLD FRONT CURRENTLY JUST W OF MS RIVER MOVG ACROSS
REGION BY EARLY AFTERNOON. ACTIVITY HAS BEEN ENHANCED THIS MORNING AS
RRQ OF MID/UPPER LEVEL JET MOVG ACROSS REGION. MID/UPPER SUPPORT LOOK
TO BE E OF FA SHORTLY AFTER 12Z...WHILE HIEST CAPES AND HELICITIES
MOVE E OF AREA BY 18Z. SO...AFTER 12Z THIS MORNING...ANY SEVERE
THREAT LOOKS TO BE CONFINED TO FL PANHANDLE AND SE ALABAMA ENDING BY
AROUND NOON. AFTER FROPA TODAY...HI PRES BUILDS OVER REGION FOR
REMAINDER OF PERIOD...WITH NO POPS. TEMP GUIDANCE LOOKS REASONABLE.

OVER THE COASTAL WATERS...SCAS TODAY BUT GRADIENT WEAKENING AND
WINDS SHOULD BEGIN TO DECREASE LATER TODAY. CURRENT TIDAL INFO
INDICATES WATER LEVELS ABOUT 2 FT ABOVE NORMAL THIS MORNING...BUT
COMING UP ON LOW TIDE ACROSS REGION...AND NO COASTAL FLOODING
PROBLEMS REPORTED. NEXT HI TIDE LATE THIS AFTERNOON...BY WHICH TIME
WINDS WILL HAVE SHIFTED W...SO WILL NOT CONTINUE CFW TODAY. SCATTERED
TO NUMEROUS SHOWERS/TSTMS THIS MORNING OVER MARINE AREA PRODUCING
LOCALLY HIER WINDS/SEAS. WINDS SHIFTING W-NE TONIGHT-WED...10 TO 15
KT. SEAS DIMINISHING TO 4 FT. PROTECTED WATERS BECOMING CHOPPY TO
LIGHT CHOP THROUGH PERIOD.

MOB 73/46/70/51 6000  PNS 74/49/70/52 6000
DTS 73/48/69/50 6000  GZH 68/40/66/42 5000 12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:39 AM CSTSevere Thunderstorm WarningMOBEscambia51 min
Mar 9, 3:04 AM CSTSevere Thunderstorm WarningMOBSanta Rosa41 min
Mar 9, 4:44 AM CSTSevere Thunderstorm WarningMOBEscambia76 min
Mar 9, 4:59 AM CSTTornado WarningMOBEscambia61 min
Mar 9, 5:29 AM CSTTornado WarningMOBOkaloosa61 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.